Alabama, 2006Flash Flood in Alabama, January 1, 2006
January 1, 2006 · NWS TAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 1, 8:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 1, 8:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EST SUN JAN 1 2006
.DISCUSSION...THE VERY UNUSUAL SCENARIO OF A TORNADO WATCH
CONCURRENT WITH A DENSE FOG ADVISORY CONTINUES ACROSS PARTS OF THE
CWA THIS EVENING...AS STRONG STORMS CONTINUE TO BUFFET AREAS TO THE
NORTH AND WEST OF A LINE FROM ALBANY TO MARIANNA. FURTHER EAST...A
MORE STABLE MARINE BOUNDARY LAYER HAS IMPEDED STORM DEVELOPMENT THUS
FAR...BUT SOME DESTABILIZATION IS SLOWLY OCCURRING AND AT LEAST WEAK
CONVECTION IS BEGINNING TO DEVELOP. OVER THE COASTAL WATERS...SE
WINDS HAVE INCREASED TO AROUND 15 KTS IN MOST AREAS.
&&
.AVIATION...LOW VSBYS PERSISTED LONGER THAN EXPECTED IN MOST AREAS
THROUGHOUT THE DAY SUNDAY...AND MVFR TO IFR CONDITIONS REMAIN ACROSS
MOST OF THE AREA THIS EVENING. EXPECT CIGS AND VSBYS TO LOWER TO IFR
AT ALL LOCATIONS BY 06Z...AND REMAIN IFR ACROSS MOST AREAS UNTIL
AFTER DAYBREAK MONDAY. IN ADDITION...TSTMS ARE WIDESPREAD ACROSS THE
AREA TONIGHT...AS THE FIRST OF 2 DISTURBANCES MOVES EASTWARD ACROSS
THE SOUTHEAST. A SECOND STRONGER DISTURBANCE WILL SWEEP EASTWARD
ACROSS THE AREA ON MONDAY...REACHING SE ALABAMA AND THE EASTERN
FLORIDA PANHANDLE BY AROUND SUNRISE...AND THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA AREAS BY LATE MORNING. THIS DISTURBANCE WILL
CAUSE AN INCREASE IN TSTM ACTIVITY AGAIN MONDAY MORNING...ALONG WITH
THE POSSIBILITY OF SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WINDS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON.
GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON.
FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON.
&&
GOULD/DUVAL
In the hours before
Special weather statement, Jan 1, 6:48 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EST SUN JAN 1 2006
GAZ122-020045-
RANDOLPH-
648 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH COUNTY...
AT 642 PM EST(542 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CUTHBERT...
MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
CUTHBERT BY 700 PM EST.
SHELLMAN BY 710 PM EST.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING.
1-DUVALSpecial weather statement, Jan 1, 6:49 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EST SUN JAN 1 2006
ALZ065-066-068-020045-
COFFEE-DALE-GENEVA-
649 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES UNTIL 645 PM CST...
AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SAMSON...OR 9 MILES
SOUTHEAST OF OPP...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
ENTERPRISE BY 610 PM CST.
LEVEL PLAINS BY 620 PM CST.
FORT RUCKER BY 625 PM CST.
NEWTON BY 640 PM CST.
5 MILES NORTH OF PINCKARD BY 645 PM CST.
DIME SIZE HAIL...AND WIND GUSTS UP TO 40 ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
17-GOULD
Special weather statement, Jan 1, 7:15 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
715 PM EST SUN JAN 1 2006
ALZ067-020045-
HENRY-
615 PM CST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY UNTIL
645 PM CST...
AT 712 PM EST(612 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM SOUTHWEST OF ABBEVILLE...MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
ABBEVILLE BY 725 PM EST(625 PM CST).
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING.
1-DUVAL
Special weather statement, Jan 1, 7:16 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EST SUN JAN 1 2006
GAZ124-020100-
TERRELL-
716 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY UNTIL
800 PM EST...
AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELLMAN...OR 8 MILES EAST OF CUTHBERT...
MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
DAWSON BY 735 PM EST.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
17-GOULD
Special weather statement, Jan 1, 7:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN JAN 1 2006
ALZ066-068-069-020130-
DALE-GENEVA-HOUSTON-
650 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE...
GENEVA AND WESTERN HOUSTON COUNTIES IN ALABAMA...
AT 747 PM EST(647 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE...STRONG THUNDERSTORM NEAR GENEVA...MOVING
NORTHEAST AT 20 MPH.
THE CENTER OF THIS LARGE STORM WILL BE NEAR...
HARTFORD BY 830 PM EST(730 PM CST).
WIND GUSTS TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL DOWNPOURS FROM THIS STORM MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS. IN ADDITION...THIS STORM IS ALSO
PRODUCING NEARLY CONTINUOUS AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING. RESIDENTS OF DALE...GENEVA AND HOUSTON COUNTIES ARE
ADVISED TO REMAIN INDOORS IN A PLACE OF SAFETY UNTIL THIS LARGE
STORM PASSES.
1-DUVALSpecial weather statement, Jan 1, 7:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST SUN JAN 1 2006
FLZ007-008-020145-
COASTAL WALTON-INLAND WALTON-
759 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY UNTIL
745 PM CST...
AT 654 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF CRESTVIEW...MOVING
EAST-NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
17-GOULD
Flash Flood, Houston
- When
- January 1, 8:30 PM EST to 10:30 PM EST
- Where
- Houston County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.133, -85.300
Between four and six inches of rain fell within a three-hour period. The Houston County EMA reported some county roads and several intersections in Dothan were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in California, January 1 to 3, 20063 deaths · 3 injured · $32 million · 9 events
- Avalanche in Colorado, January 1, 20062 deaths · 1 event
- Drought in Texas, January 1 to 31, 2006$1.0 billion · 46 events
- High Wind in Texas, January 1, 20061 death · 3 injured · $87,000 · 56 kt wind · 8 events
- Winter Storm in Nevada, January 1 to 2, 20061 death · 6 injured · 1 event
- High Wind and Drought in Oklahoma, January 1 to 31, 2006$16 million · 56 kt wind · 50 events
- Flood in California, January 1, 2006$148 million · 1 event
- Wildfire in Texas, January 1 to 2, 20066 injured · $11 million · 3 events
- Flood in California, January 1, 2006$108 million · 1 event
- Flood in California, January 1 to 3, 2006$107 million · 1 event
- Strong Wind in Texas, January 1, 20061 death · $36,000 · 1 event
- High Wind in Oregon, January 1, 20061 death · 1 injured · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492425.